MAUDE Adverse Event Report: ABBOTT VASCULAR MITRACLIP SYSTEM CLIP DELIVERY SYSTEM NT; VALVE REPAIR

ABBOTT VASCULAR MITRACLIP SYSTEM CLIP DELIVERY SYSTEM NT; VALVE REPAIR
Model Number CDS0501
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Codes Mitral Valve Insufficiency/ Regurgitation (4451); Unspecified Tissue Injury (4559)
Date of Event 08/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The clip remains implanted.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.Date of event: date estimated.
 
Event or Problem Description
This is being filed to report that the clip detached from one leaflet, recurrent mitral regurgitation (mr) and leaflet injury.It was reported that the initial mitraclip procedure was performed on (b)(6) 2017 to treat unk mitral regurgitation (mr) with a grade of 4+.One clip was implanted, reducing the mr to 3+.On an unknown date, a control echocardiogram was performed, which confirmed that the clip detached from the posterior leaflet and remained attached to the anterior leaflet (single leaflet device attachment/slda) and mr increased to 4+.It appears there may be some leaflet damage from the slda to the posterior leaflet.There is a p2 flail leaflet and flail chord but it is not certain if this was preexisting prior to the initial clip placement.The patient has been increasingly symptomatic in the last 6 months.The slda is suspected to have occurred 6-12 months after implantation according the physician.A second mitraclip procedure will be performed at a later date.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial report filing, additional information received reporting that on (b)(6) 2021 a second mitraclip procedure was performed.Two additional clips were implanted to stabilize the slda, reducing mr from 4+ to 2.There were no issues during the procedure.The devices performed as intended.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot.Additionally, a review of the complaint history identified no similar incidents reported from this lot.Based on available information, a cause for the reported single leaflet device attachment (slda) and tissue damage could not be determined.The reported mitral regurgitation (mr) was a cascading event of reported slda.The reported medical intervention and hospitalization was a result of case-specific circumstances.The reported patient effects of tissue injury and mr are listed in the instruction for use (ifu) as known possible complication associated with mitraclip procedures.There is no indication of a product issue with respect to manufacture, design, or labeling.

Brand Name
MITRACLIP SYSTEM CLIP DELIVERY SYSTEM NT
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12320728
Report Number2024168-2021-07152
Device Sequence Number4157993
Product Code NKM
UDI-Device Identifier08717648216800
UDI-Public08717648216800
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2018
Device Model NumberCDS0501
Device Catalogue NumberCDS0501
Device Lot Number70530U115
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;